Article Text

Download PDFPDF
Unexpected outcome (positive or negative) including adverse drug reactions
Life-threatening piperacillin-induced immune haemolysis in a patient with cystic fibrosis
  1. Paul Ellis Marik1,
  2. Parth Parekh2
  1. 1Division of Pulmonary and Critical Care Medicine, Eastern Virginia Medical School, Norfolk, Virginia, USA
  2. 2Department of Internal Medicine, Eastern Virginia Medical School, Norfolk, Virginia, USA
  1. Correspondence to Dr Paul Ellis Marik, marikpe{at}evms.edu

Summary

We present a 24-year-old man with a history significant for cystic fibrosis and insulin-dependent diabetes mellitus who developed anaemia in the setting of piperacillin-induced immune haemolysis. This case provided a diagnostic challenge, a rare association of piperacillin-induced haemolysis in those suffering from cystic fibrosis.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.